Alert archive / Colorado / Flash Flood Warnings in 2008
Flash Flood Warning 25, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 8, 2008, 9:25 PM MDT for Yuma County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2008, 9:25 PM MDT (03:25 UTC)
- Expired
- Aug 9, 2008, 3:30 AM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Yuma County, CO
The radar
The Goodland radar (KGLD), 80 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 090329 FFWGLD COC125-090930- /O.NEW.KGLD.FF.W.0025.080809T0325Z-080809T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 925 PM MDT FRI AUG 8 2008 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN YUMA COUNTY IN NORTHEAST COLORADO... THIS INCLUDES THE CITIES OF...YUMA...WRAY...VERNON...KIRK...JOES... IDALIA...HEARTSTRONG...HALE...ECKLEY...BONNY RESERVOIR...BEECHER ISLAND...ABARR... * UNTIL 330 AM MDT SATURDAY * AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS PRODUCING HEAVY RAIN MOVING INTO AREAS THAT RECEIVED HEAVY RAIN OVER THE PAST TWO DAYS. ADDITIONAL RAIN WILL QUICKLY RUN OFF AND CREATE FLASH FLOODING. ADDITIONAL HEAVY RAIN IS MOST LIKELY SOUTH OF A YUMA TO WRAY LINE. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4007 10205 3957 10204 3958 10280 4016 10279 $$ JRM
4 follow-up statements
000 WGUS73 KGLD 090425 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1020 PM MDT FRI AUG 8 2008 COC125-090930- /O.CON.KGLD.FF.W.0025.000000T0000Z-080809T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YUMA CO- 1020 PM MDT FRI AUG 8 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM MDT FOR SOUTHERN YUMA COUNTY... AT 1015 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN MOVING ACROSS YUMA COUNTY. RAINFALL RATES TO AROUND AN INCH HOUR WILL BE COMMON. A STRONG THUNDERSTORM IS PRODUCING VERY HEAVY RAINFALL...UP TO 2 AND A HALF INCHES AN HOUR WAS LOCATED NEAR HALE. WITH RECENT HEAVY RAIN IN THIS SAME AREA...RAPID RISES ON AREA STREAMS ARE LIKELY AND PEOPLE SHOULD TAKE APPROPRIATE ACTIONS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YUMA... WRAY...VERNON...HEARTSTRONG...ECKLEY...BEECHER ISLAND AND ABARR BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4007 10205 3957 10204 3958 10280 4016 10279 $$ JRM
000
WGUS73 KGLD 090542
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1140 PM MDT FRI AUG 8 2008
COC125-090930-
/O.CON.KGLD.FF.W.0025.000000T0000Z-080809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA CO-
1140 PM MDT FRI AUG 8 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM MDT FOR
SOUTHERN YUMA COUNTY...
AT 1134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. THE MOST INTENSE RAINFALL HAS OCCURRED NEAR AND TO THE
NORTHEAST OF HALE...WHERE UP TO WHERE 2 TO 4 INCHES OF RAIN HAS
FALLEN. WHILE RAIN HAS NOT BEEN AS INTENSE ACROSS THE REST OF THE
COUNTY...WET GROUND WILL CAUSE ADDITIONAL RAINFALL TO QUICKLY RUNOFF
AND CAUSE FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERNON...
HEARTSTRONG...BEECHER ISLAND AND ABARR
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4003 10205 3994 10204 3957 10204 3958 10280
3973 10280 3974 10279 4008 10280
$$
JRM000
WGUS73 KGLD 090805
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
204 AM MDT SAT AUG 9 2008
COC125-090930-
/O.CON.KGLD.FF.W.0025.000000T0000Z-080809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA CO-
204 AM MDT SAT AUG 9 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM MDT FOR
SOUTHERN YUMA COUNTY...
AT 157 AM MDT...RAIN HAS COME TO AN END ACROSS YUMA COUNTY...HOWEVER
RUNOFF FROM THE RAIN WILL CONTINUE TO CREATE FLOODING
PROBLEMS...ESPECIALLY NEAR HALE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VERNON...HEARTSTRONG...HALE...BEECHER ISLAND AND ABARR
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4003 10205 3994 10204 3957 10204 3958 10280
3973 10280 3974 10279 4003 10280
$$
JRM000
WGUS73 KGLD 090932
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
332 AM MDT SAT AUG 9 2008
COC125-090942-
/O.EXP.KGLD.FF.W.0025.000000T0000Z-080809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA CO-
332 AM MDT SAT AUG 9 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN YUMA COUNTY...
THE RAIN HAS ENDED IN THE COUNTY...AND NO REPORTS OF FLASH FLOODING
HAVE BEEN RECEIVED. THEREFORE THE WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 4003 10205 3994 10204 3957 10204 3958 10280
3973 10280 3974 10279 4003 10280
$$
BULLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 9:10 PM MDT, 15 minutes earlier.
Area forecast discussion, Aug 8, 9:10 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 910 PM MDT FRI AUG 8 2008 .UPDATE... 903 PM MDT FRI AUG 8 2008 ORGANIZED MCS CONTINUES TO SLIDE TO SOUTHEAST OUT OF COLORADO...WITH AREA OF CONVECTION DEVELOPING IN WAA AREA AHEAD OF APPROACHING H5 SHORTWAVE TROUGH. RUC ANALYSIS INDICATES THAT INSTABILITY AXIS EXISTS FROM YUMA TO LEOTI...AND ALTHOUGH COOLING MAY STABILIZE THE ATMOSPHERE...THINK FORCING AHEAD OF THE MCS SHOULD BE ABLE TO OVERCOME INHIBITION OVER THE NEXT SEVERAL HOURS. WITH PRECIP ONGOING IN WAA...THINK THIS WILL CONTINUE OVERNIGHT AS H5 TROUGH MOVES ACROSS THE AREA. HYDRO CONCERNS ARE HIGH TONIGHT AS WELL...ESPECIALLY OVER COLORADO ZONES...BUT WITH PRECIP JUST OUTSIDE THE AREA WILL HANDLE THINGS WITH WARNINGS AND NOT ISSUE A LATE WATCH. JRM && .DISCUSSION... HOT AUGUST DAYS IS NOT WHAT YOU WOULD TITLE THE TRI-STATE REGION RIGHT NOW. A SERIES OF SHORTWAVE TROUGHS HAVE BEEN RIDING OVER THE PERIPHERY OF THE H5 RIDGE CENTERED OVER THE FOUR CORNERS REGION. LOW CLOUD DECK HAS NOT LIFTED MUCH THIS AFTERNOON KEEPING TEMPERATURES GENERALLY IN THE LOW TO MID 70S WITH DEWPOINTS IN THE MID/UPPER 60S. NAM SOUNDING THIS AFTERNOON HAS PW VALUES AT 1.70 INCHES- WHICH IS APPROXIMATELY 200% OF NORMAL. CURRENT RADAR LOOP SHOWS SCATTERED SHOWERS INCREASING THIS AFTERNOON WITH THUNDERSTORMS DEVELOPING OVER THE FRONT RANGE AND TRACKING EAST. SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE THIS AFTERNOON/EVENING WITH INCREASED INSTABILITY AND WILL CONTINUE THROUGH THE NIGHT. RECENT RAINFALL COMBINED WITH COOLER TEMPERATURES AND THIS ABUNDANT MOISTURE IN PLACE...HAVE ADDED PATCHY FOG IN THE FORECAST FOR TONIGHT THROUGH TOMORROW MORNING. EXPECT CHANCE OF SHOWERS/THUNDERSTORMS TO REMAIN THROUGH LATE SATURDAY EVENING/EARLY SUNDAY MORNING. RIDGE AMPLIFIES SUNDAY AHEAD OF A PACNW LOW MOVING ONSHORE OVER BC. SUNDAY SHOULD BE MOSTLY DRY WITH SUBSIDENCE IN PLACE...HOWEVER AS THE LOW CONTINUES TRANSLATING EAST THE H5 RIDGE BREAKS DOWN ALLOWING MORE CHANCES FOR PRECIPITATION TO MOVE INTO THE AREA. H5 FLOW WILL BE MAINLY ZONAL THROUGH THE REST OF THE FORECAST PERIOD ALLOWING MORE SHORTWAVE TROUGHS TO MOVE OVER THE AREA. THIS SHOULD KEEP ON AND OFF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE EXTENDED. && .AVIATION... 527 PM MDT FRI AUG 8 2008 THUNDERSTORMS OVER EASTERN COLORADO SHOULD HAVE MINIMAL IMPACT ON THE TRI STATE REGION...AS COVERAGE APPEARS TO BE ON A DOWNWARD TREND. THERE IS HOWEVER A COMPLEX OF THUNDERSTORMS OVER WESTERN NEBRASKA WHICH COULD IMPACT KMCK AS EARLY AS 04Z. THE OTHER CONCERN IS FOG AND STRATUS DEVELOPMENT...THOUGH THE WINDS ARENT AS FAVORABLE AS LAST NIGHT THE ATMOSPHERE REMAINS VERY CLOSE TO SATURATION AT LOW AND MID LEVELS. EXPECT DEVELOPMENT TO HAPPEN QUICKLY AFTER SUNSET. THERE IS ANOTHER CHANCE FOR THUNDERSTORM DEVELOPMENT TOMORROW...MAINLY AFTER 18Z. SFJ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 8, 10:50 AM MDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1050 PM MDT FRI AUG 8 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1050 PM MDT FRI AUG 8 2008 /1150 PM CDT FRI AUG 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN COLORADO SPREADING EAST INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA THIS EVENING. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK WITH CONTINUED CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:16 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 50 min |
| Aug 8, 10:19 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 41 min |
Nearby
Flash Flood Warnings in Colorado, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.